SIDE EFFECTS: Stomach upset, drowsiness, dizziness or lightheadedness may occur initially. Headache, blurred vision and constipation have also been reported. If any of these effects persist or worsen, inform your doctor. Notify your doctor immediately if you develop: depression, mental confusion. If you do not have liver problems, the adult maximum dose of acetaminophen is 4 grams per day (4000 milligrams). If you take more than the maximum daily amount, it may cause serious (possibly fatal) liver disease. Tell your doctor immediately if you have any of the following symptoms of liver damage: severe nausea, yellowing eyes or skin, dark urine, stomach pain, extreme fatigue. An allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include: rash, itching, swelling, severe dizziness, trouble breathing. If you notice other effects not listed above, contact your doctor or pharmacist.
PRECAUTIONS: Tell your doctor if you have: liver disease, kidney disease, thyroid disease, Addison's disease, prostate or urinary trouble, a history of drug dependency, asthma, allergies (especially allergies to narcotic pain relievers). Use caution performing tasks requiring alertness if this medication causes you to feel drowsy. To avoid dizziness and lightheadedness when rising from a seated or lying position, get up slowly. Avoid the use of alcohol while taking this medication. This product contains acetaminophen. Acetaminophen may cause liver damage. Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage. Check with your doctor or pharmacist for more information. This medication should be used during pregnancy only if clearly needed. Discuss the risks and benefits with your doctor. It is not known if this medication appears in breast milk. Consult your doctor before breast-feeding.
DRUG INTERACTIONS: Tell your doctor of any over-the-counter or prescription medication you may take, including: antidepressants, anti-anxiety drugs, anti-seizure drugs, other narcotic pain relievers, sleeping pills, antipsychotic medications, cimetidine. Acetaminophen is an ingredient in many nonprescription products and in some combination prescription medications. Read the labels carefully before taking other pain relievers, fever reducers, or cold products to see if they also contain acetaminophen. Consult your pharmacist if you are uncertain if your other prescription or nonprescription products contain acetaminophen. (Also see adult maximum daily dose information in Side Effects section). Do not start or stop any medicine without doctor or pharmacist approval.
Back to Medications Index
Get the latest health and medical information delivered direct to your inbox FREE!